Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 9, NWS Flagstaff, AZ

March 28, 2024Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 28, 2024, 1:34 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2024, 11:00 AM MST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2024, 1:34 AM MST (08:34 UTC)
In effect from
Mar 29, 2024, 11:00 AM MST
Expired
Mar 30, 2024, 8:00 PM MST
In force
33 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2024-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2024-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS75 KFGZ 280834
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
134 AM MST Thu Mar 28 2024

AZZ004-006-007-009-011>017-039-040-281900-
/O.NEW.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Wupatki N.M., Greer, Springerville, North
Rim, Ganado, Holbrook, Pinetop, Supai, Winslow, Grand Canyon
Village, Williams, Forest Lakes, Keams Canyon, Kaibito,
Snowflake, Kykotsmovi, Fredonia, Window Rock, Munds Park, Dilkon,
Navajo N.M., Valle, Heber, Show Low, Happy Jack, Jacob Lake, St.
Johns, Tuba City, and Flagstaff
134 AM MST Thu Mar 28 2024 /234 AM MDT Thu Mar 28 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  may be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

NWS Flagstaff
7 follow-up statements
518 
WWUS75 KFGZ 281548
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
848 AM MST Thu Mar 28 2024

AZZ004-006-007-009-011>017-039-040-290000-
/O.CON.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Flagstaff, Tuba City, Window Rock,
Pinetop, Navajo N.M., Happy Jack, Munds Park, Greer, Grand Canyon
Village, Keams Canyon, Jacob Lake, Winslow, Dilkon, Forest Lakes,
Springerville, Snowflake, Williams, North Rim, Show Low,
Kykotsmovi, St. Johns, Valle, Heber, Ganado, Wupatki N.M.,
Fredonia, Kaibito, Supai, and Holbrook
848 AM MST Thu Mar 28 2024 /948 AM MDT Thu Mar 28 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM 
MST /8 PM MDT/ FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  may be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAJ
331 
WWUS75 KFGZ 282027
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
127 PM MST Thu Mar 28 2024

AZZ004-006-007-009-011>017-039-040-291200-
/O.CON.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Flagstaff, Tuba City, Window Rock,
Pinetop, Navajo N.M., Happy Jack, Munds Park, Greer, Grand Canyon
Village, Keams Canyon, Jacob Lake, Winslow, Dilkon, Forest Lakes,
Springerville, Snowflake, Williams, North Rim, Show Low,
Kykotsmovi, St. Johns, Valle, Heber, Ganado, Wupatki N.M.,
Fredonia, Kaibito, Supai, and Holbrook
127 PM MST Thu Mar 28 2024 /227 PM MDT Thu Mar 28 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM 
MST /8 PM MDT/ FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. 
  Locations immediately downslope of the Mogollon Rim may gust past 
  50 mph, including portions of the I-40 corridor between Flagstaff 
  and Winslow.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles. Patchy 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAJ
319 
WWUS75 KFGZ 290858
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
158 AM MST Fri Mar 29 2024

AZZ008-010-038-300000-
/O.NEW.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/
Yavapai County Mountains-Chinle Valley-Oak Creek and Sycamore
Canyons-
Including the cities of Prescott, Sedona, Canyon De Chelly,
Chinle, Ash Fork, Seligman, and Kayenta
158 AM MST Fri Mar 29 2024 /258 AM MDT Fri Mar 29 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Chinle Valley, Oak Creek and Sycamore Canyons, and Yavapai 
  County Mountains.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-006-007-009-011>017-039-040-300000-
/O.EXT.KFGZ.WI.Y.0009.240329T1800Z-240331T0500Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Happy Jack, Forest Lakes, Williams,
Kykotsmovi, Pinetop, Holbrook, Heber, Winslow, Window Rock,
Snowflake, Jacob Lake, Fredonia, Greer, Tuba City, Supai, Keams
Canyon, Springerville, Grand Canyon Village, Wupatki N.M.,
Dilkon, Flagstaff, North Rim, Ganado, Navajo N.M., Show Low,
Valle, St. Johns, Munds Park, and Kaibito
158 AM MST Fri Mar 29 2024 /258 AM MDT Fri Mar 29 2024/

...WIND ADVISORY NOW IN EFFECT FROM 11 AM MST /NOON MDT/ THIS 
MORNING TO 10 PM MST /11 PM MDT/ SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern Arizona, including the Mogollon Rim, 
  Grand Canyon, Kaibab Plateau, Little Colorado River Valley, Black 
  Mesa, Chuska Mountains and the White Mountains.

* WHEN...From 11 AM MST /noon MDT/ this morning to 10 PM MST /11 PM 
  MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times, especially in the Little Colorado 
  River Valley.

* ADDITIONAL DETAILS...Winds may subside overnight tonight into 
  Saturday morning, however areas immediately downslope of the 
  Mogollon Rim will likely remain gusty overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Humphreys
430 
WWUS75 KFGZ 292050
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
150 PM MST Fri Mar 29 2024

AZZ005-018-037-301215-
/O.EXA.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/
Marble and Glen Canyons-Northern Gila County-Yavapai County
Valleys and Basins-
Including the cities of Page, Lees Ferry, Payson, Bagdad, Cordes
Junction, Young, Camp Verde, Strawberry, and Cottonwood
150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 
PM MDT/ SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Northern Gila County, Marble and Glen Canyons, and Yavapai 
  County Valleys and Basins.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-006-007-009-011>017-039-040-301215-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-240331T0500Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Pinetop, Tuba City, St. Johns, Supai,
Springerville, Flagstaff, Heber, Window Rock, Keams Canyon,
Wupatki N.M., Forest Lakes, Greer, North Rim, Dilkon, Show Low,
Grand Canyon Village, Williams, Jacob Lake, Winslow, Valle,
Navajo N.M., Kykotsmovi, Fredonia, Happy Jack, Ganado, Kaibito,
Holbrook, Snowflake, and Munds Park
150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /11 PM MDT/ 
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. 
  Locations immediately downslope of the Mogollon Rim will gust past 
  50 mph, including portions of the I-40 corridor between Flagstaff 
  and Winslow.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...Until 10 PM MST /11 PM MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times, especially in the Little Colorado 
  River Valley.

* ADDITIONAL DETAILS...Winds may temporarily subside tonight into 
  Saturday morning, except for areas immediately downslope of the 
  Mogollon Rim where gusty winds will persist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ008-010-038-301215-
/O.CON.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/
Yavapai County Mountains-Chinle Valley-Oak Creek and Sycamore
Canyons-
Including the cities of Ash Fork, Canyon De Chelly, Kayenta,
Sedona, Prescott, Seligman, and Chinle
150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM 
MST /8 PM MDT/ SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Chinle Valley, Oak Creek and Sycamore Canyons, and Yavapai 
  County Mountains.

* WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAJ
459 
WWUS75 KFGZ 300835
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
135 AM MST Sat Mar 30 2024

AZZ004-006-007-009-011>017-039-040-310300-
/O.EXT.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Fredonia, St. Johns, Dilkon, Holbrook,
Happy Jack, Springerville, Greer, Winslow, Heber, Forest Lakes,
Jacob Lake, Munds Park, Tuba City, Window Rock, Wupatki N.M.,
Show Low, Kaibito, Grand Canyon Village, Ganado, Pinetop, Navajo
N.M., Kykotsmovi, Williams, North Rim, Snowflake, Valle, Supai,
Flagstaff, and Keams Canyon
135 AM MST Sat Mar 30 2024 /235 AM MDT Sat Mar 30 2024/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS 
EVENING...

* WHAT...South-southwest winds increasing to 20 to 30 mph, with 
  gusts from 40 to 50 mph this morning. Locations northeast of the 
  Mogollon Rim and other higher terrain features may see localized 
  gusts to 55 mph.

* WHERE...Much of central and northern Arizona.

* WHEN...Until 8 PM MST /9 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  may be difficult for high profile vehicles. Patchy blowing dust 
  will lead to reduced visibilities, resulting in hazardous driving 
  conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers.

&&

$$

AZZ005-008-010-018-037-038-310300-
/O.EXT.KFGZ.WI.Y.0010.240330T1800Z-240331T0300Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Northern Gila County-Yavapai County Valleys and Basins-Oak Creek
and Sycamore Canyons-
Including the cities of Chinle, Strawberry, Lees Ferry, Prescott,
Payson, Canyon De Chelly, Sedona, Page, Seligman, Bagdad, Cordes
Junction, Ash Fork, Young, Kayenta, Camp Verde, and Cottonwood
135 AM MST Sat Mar 30 2024 /235 AM MDT Sat Mar 30 2024/

...WIND ADVISORY NOW IN EFFECT FROM 11 AM MST /NOON MDT/ THIS 
MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING...

* WHAT...South-southwest winds increasing to 15 to 25 mph, with 
  gusts from 40 to 45 mph this morning. Higher wind gusts will be 
  over exposed areas or just north of higher terrain features.

* WHERE...Northern Gila and Yavapai Counties, Marble and Glen 
  Canyons, Chinle Valley, and Oak Creek and Sycamore Canyons.

* WHEN...From 11 AM MST /noon MDT/ this morning to 8 PM MST /9 PM 
  MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  may be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers.

&&

$$

NWS Flagstaff
673 
WWUS75 KFGZ 302041
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
141 PM MST Sat Mar 30 2024

AZZ004-006-007-009-011>017-039-040-310300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Forest Lakes, Greer, Dilkon, Navajo N.M.,
Tuba City, Winslow, Pinetop, Happy Jack, St. Johns, Wupatki N.M.,
Jacob Lake, Show Low, Valle, Keams Canyon, Springerville, Grand
Canyon Village, Ganado, Snowflake, North Rim, Munds Park,
Fredonia, Holbrook, Heber, Supai, Kykotsmovi, Kaibito, Williams,
Flagstaff, and Window Rock
141 PM MST Sat Mar 30 2024 /241 PM MDT Sat Mar 30 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...Until 8 PM MST /9 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles. Patchy blowing 
  dust will lead to reduced visibilities, resulting in hazardous 
  driving conditions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ005-008-010-018-037-038-310300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-240331T0300Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Northern Gila County-Yavapai County Valleys and Basins-Oak Creek
and Sycamore Canyons-
Including the cities of Bagdad, Chinle, Page, Kayenta, Young,
Sedona, Cottonwood, Canyon De Chelly, Strawberry, Ash Fork,
Prescott, Lees Ferry, Cordes Junction, Seligman, Camp Verde, and
Payson
141 PM MST Sat Mar 30 2024 /241 PM MDT Sat Mar 30 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Gila and Yavapai Counties, Marble and Glen 
  Canyons, Chinle Valley, and Oak Creek and Sycamore Canyons.

* WHEN...Until 8 PM MST /9 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MCT
552 
WWUS75 KFGZ 310303
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
803 PM MST Sat Mar 30 2024

AZZ004-006-007-009-011>017-039-040-310415-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast
Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and
Defiance Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Show Low, North Rim,
Holbrook, St. Johns, Wupatki N.M., Pinetop, Dilkon, Grand Canyon
Village, Window Rock, Kykotsmovi, Tuba City, Keams Canyon,
Winslow, Springerville, Kaibito, Valle, Ganado, Greer, Forest
Lakes, Heber, Supai, Fredonia, Happy Jack, Flagstaff, Williams,
Navajo N.M., Snowflake, and Munds Park
803 PM MST Sat Mar 30 2024 /903 PM MDT Sat Mar 30 2024/

...WIND ADVISORY HAS EXPIRED...

Winds were becoming lighter during the evening and have largely 
dropped below advisory criteria. However, look for southwest winds 
at 15 to 25 mph with gusts to 35 mph the remainder of the night.

$$

AZZ005-008-010-018-037-038-310415-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-240331T0300Z/
Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley-
Northern Gila County-Yavapai County Valleys and Basins-Oak Creek
and Sycamore Canyons-
Including the cities of Strawberry, Prescott, Payson, Young, Ash
Fork, Kayenta, Cordes Junction, Sedona, Camp Verde, Bagdad, Page,
Canyon De Chelly, Cottonwood, Seligman, Lees Ferry, and Chinle
803 PM MST Sat Mar 30 2024 /903 PM MDT Sat Mar 30 2024/

...WIND ADVISORY HAS EXPIRED...

Winds were becoming lighter during the evening and have largely 
dropped below advisory criteria. However, look for southwest winds 
at 15 to 25 mph with gusts to 35 mph the remainder of the night.

$$

McCollum

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:25 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 27, 10:25 PM MST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1025 PM MST Wed Mar 27 2024

.SYNOPSIS...High pressure will bring mild and dry weather before
a cold and wet low pressure system arrives this weekend.

&&

.UPDATE...Not much to say and nothing to update. Other than a few
high clouds look for fair weather through the night.

&&

.PREV DISCUSSION /421 PM MST/...A passing ridge of high pressure will bring
seasonable temperatures and dry conditions to northern Arizona the
next few days. Southwest winds will increase each day ahead of a
deepening trough over the West Coast. This trough is associated
with a potent Pacific storm and a significant push of moisture.

The most imminent threat from this system will be gusty southwest
winds. A Wind Advisory will likely be warranted on Saturday,
perhaps beginning Friday, for widespread gusts in excess of 40
mph. Winds this strong could lead to travel issues, especially
east of Flagstaff on I-40, due to hazardous crosswinds and areas
of blowing dust.

Model guidance agrees that the 500mb low center will arrive off
the Southern California coast by Saturday night. It looks like a
frontal band of precipitation will move east through northern
Arizona late Saturday night into Sunday morning. In its wake,
convective rain and snow showers will develop and continue through
at least Monday. These showers will largely be driven by daytime
instability. With the center of the upper low projected over
Arizona on Monday, ample cold air aloft could allow for rumbles of
thunder and areas of heavy graupel and snow.

Snow levels will quickly fall to around 6000 feet with the
passage of the front Sunday morning. Behind the front, expect
snow levels as low as 5000 feet to continue through Monday.
However, our springtime sun angles are high, and only in places
where snowfall rapidly outpaces melting will accumulations become
significant. In addition to the rate of snowfall, the timing of
snowfall matters, as snowfall after sundown will accumulate much
easier than during the day. Considering all of these factors, the
bulk of accumulating snowfall from the incoming system will remain
confined to elevations above 6500 feet. There, several inches
could pile up.

Given the nature of this upcoming pattern, eerily similar to the
Rex Block that recently afflicted the West, forecast uncertainty
remains rather high. A more progressive trough would affect
Arizona relatively quickly. If the upper level low fully detaches
from the main flow and lingers in the Southwest, impacts from cold
and wet weather would be prolonged. In any case, it appears that
Sunday and Monday will feature below average temperatures and wet
conditions. Stay tuned for updates to the forecast.

&&

.AVIATION...Thursday 28/06Z through Friday 29/06Z...VFR conditions
expected through the TAF period. Light winds will remain through
18Z, with breezy southwest winds 15-25kts gusting 25-35kts
afterwards.

OUTLOOK...Friday 29/06Z through Sunday 31/06Z...VFR conditions
will continue through Friday, before MVFR/IFR conditions are
likely with -SHRA/-SHSN Saturday and Sunday. Winds will be gusty
out of the southwest 30-40kts on Friday , before increasing out
of the south at 40-50kts on Saturday.

&&

.FIRE WEATHER...Thursday and Friday...Dry, with seasonable
temperatures and increasing winds. On Thursday, southwest winds at
15 to 25 mph, with gusts of 25 to 35 mph. On Friday, southwest winds
at 20 to 30 mph, with gusts of 30 to 45 mph.

Saturday through Monday...Much colder with a winter storm arriving
late Saturday into Sunday. Widespread precipitation Sunday and
Monday with accumulating snowfall generally above 6000 feet. On
Saturday, southwest winds at 25 to 35 mph, with gusts of 40 to 60
mph. On Sunday, southwest winds at 15 to 25 mph, with gusts of 25 to
35 mph. On Monday, west winds at 5 to 15 mph.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...McCollum/Benji
AVIATION...Konieczny
FIRE WEATHER...Benji

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.